Advanced Search
Article Contents
Article Contents

Some remarks on the homogenization of immiscible incompressible two-phase flow in double porosity media

Abstract Full Text(HTML) Figure(1) Related Papers Cited by
  • This paper presents a study of immiscible incompressible two-phase flow through fractured porous media. The results obtained earlier in the pioneer work by A. Bourgeat, S. Luckhaus, A. Mikelić (1996) and L. M. Yeh (2006) are revisited. The main goal is to incorporate some of the most recent improvements in the convergence of the solutions in the homogenization of such models. The microscopic model consists of the usual equations derived from the mass conservation of both fluids along with the Darcy-Muskat law. The problem is written in terms of the phase formulation, i.e. the saturation of one phase and the pressure of the second phase are primary unknowns. We will consider a domain made up of several zones with different characteristics: porosity, absolute permeability, relative permeabilities and capillary pressure curves. The fractured medium consists of periodically repeating homogeneous blocks and fractures, the permeability being highly discontinuous. Over the matrix domain, the permeability is scaled by ${\varepsilon }^θ$, where $\varepsilon$ is the size of a typical porous block and $θ>0$ is a parameter. The model involves highly oscillatory characteristics and internal nonlinear interface conditions. Under some realistic assumptions on the data, the convergence of the solutions, and the macroscopic models corresponding to various range of contrast are constructed using the two-scale convergence method combined with the dilation technique. The results improve upon previously derived effective models to highly heterogeneous porous media with discontinuous capillary pressures.

    Mathematics Subject Classification: Primary: 35B27, 35K55, 35K65, 74Q15; Secondary: 35Q35, 76S05.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  (a) The domain $\Omega$. (b) The reference cell $Y$

  •   E. Acerbi , V. Chiadò Piat , G. Dal Maso  and  D. Percival , An extension theorem from connected sets, and homogenization in general periodic domains, J. Nonlinear Analysis, 18 (1992) , 481-496.  doi: 10.1016/0362-546X(92)90015-7.
      L. Ait Mahiout , B. Amaziane , A. Mokrane  and  L. Pankratov , Homogenization of immiscible compressible two-phase flow in double porosity media, Electron. J. Differential Equations, 2016 (2016) , 1-28. 
      G. Allaire , Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992) , 1482-1518.  doi: 10.1137/0523084.
      G. Allaire, A. Damlamian and U. Hornung, Two-scale convergence on periodic surfaces and applications, in Proceedings of the International Conference on Mathematical Modelling of Flow through Porous Media (eds. A. Bourgeat et al. ), World Scientific Pub., Singapore, (1996), 15–25.
      B. Amaziane , S. Antontsev , L. Pankratov  and  A. Piatnitski , Homogenization of immiscible compressible two-phase flow in porous media: application to gas migration in a nuclear waste repository, SIAM MMS, 8 (2010) , 2023-2047.  doi: 10.1137/100790215.
      B. Amaziane  and  L. Pankratov , Homogenization of a model for water-gas flow through double-porosity media, Math. Methods Appl. Sci., 39 (2016) , 425-451.  doi: 10.1002/mma.3493.
      B. Amaziane , L. Pankratov  and  A. Piatnitski , Homogenization of a class of quasilinear elliptic equations in high-contrast fissured media, Proc. Roy. Soc. Edinburgh, 136 (2006) , 1131-1155.  doi: 10.1017/S0308210500004911.
      B. Amaziane , L. Pankratov  and  A. Piatnitski , Nonlinear flow through double porosity media in variable exponent Sobolev spaces, Nonlinear Anal. Real World Appl., 10 (2009) , 2521-2530.  doi: 10.1016/j.nonrwa.2008.05.008.
      B. Amaziane , L. Pankratov  and  A. Piatnitski , The existence of weak solutions to immiscible compressible two-phase flow in porous media: the case of fields with different rock-types, Discrete Contin. Dyn. Syst. Ser. B, 18 (2013) , 1217-1251.  doi: 10.3934/dcdsb.2013.18.1217.
      B. Amaziane , L. Pankratov  and  A. Piatnitski , Homogenization of immiscible compressible two-phase flow in highly heterogeneous porous media with discontinuous capillary pressures, Math. Models Methods Appl. Sci., 24 (2014) , 1421-1451.  doi: 10.1142/S0218202514500055.
      B. Amaziane , L. Pankratov  and  V. Rybalko , On the homogenization of some double porosity models with periodic thin structures, Appl. Anal., 88 (2009) , 1469-1492.  doi: 10.1080/00036810903114817.
      S. N. Antontsev, A. V. Kazhikhov and V. N. Monakhov, Boundary Value Problems in Mechanics of Nonhomogeneous Fluids, North-Holland, Amsterdam, 1990.
      T. Arbogast , J. Douglas  and  U. Hornung , Derivation of the double porosity model of single phase flow via homogenization theory, SIAM J. Math. Anal., 21 (1990) , 823-826.  doi: 10.1137/0521046.
      G. I. Barenblatt , Yu. P. Zheltov  and  I. N. Kochina , Basic concepts in the theory of seepage of homogeneous liquids in fissured rocks, J. Appl. Math. Mech., 24 (1960) , 1286-1303.  doi: 10.1016/0021-8928(60)90107-6.
      J. Bear, C. F. Tsang and G. de Marsily, Flow and Contaminant Transport in Fractured Rock, Academic Press Inc, London, 1993.
      A. Bourgeat , G. Chechkin  and  A. Piatnitski , Singular double porosity model, Appl. Anal., 82 (2003) , 103-116.  doi: 10.1080/0003681031000063739.
      A. Bourgeat , M. Goncharenko , M. Panfilov  and  L. Pankratov , A general double porosity model, C. R. Acad. Sci. Paris, Série IIb, 327 (1999) , 1245-1250. 
      A. Bourgeat , S. Luckhaus  and  A. Mikelić , Convergence of the homogenization process for a double-porosity model of immicible two-phase flow, SIAM J. Math. Anal., 27 (1996) , 1520-1543.  doi: 10.1137/S0036141094276457.
      A. Bourgeat , A. Mikelic  and  A. Piatnitski , Modèle de double porosité aléatoire, C. R. Acad. Sci. Paris, Sér. 1, 327 (1998) , 99-104. 
      A. Braides , V. Chiadò Piat  and  A. Piatnitski , Homogenization of discrete high-contrast energies, SIAM J. Math. Anal., 47 (2015) , 3064-3091.  doi: 10.1137/140975668.
      G. Chavent, J. Jaffré, Mathematical Models and Finite Elements for Reservoir Simulation, North-Holland, Amsterdam, 1986.
      Z. Chen, G. Huan and Y. Ma, Computational Methods for Multiphase Flows in Porous Media, SIAM, Philadelphia, 2006.
      C. Choquet , Derivation of the double porosity model of a compressible miscible displacement in naturally fractured reservoirs, Appl. Anal., 83 (2004) , 477-499.  doi: 10.1080/00036810310001643194.
      C. Choquet  and  L. Pankratov , Homogenization of a class of quasilinear elliptic equations with non-standard growth in high-contrast media, Proc. Roy. Soc. Edinburgh, 140 (2010) , 495-539.  doi: 10.1017/S0308210509000985.
      D. Cioranescu , A. Damlamian  and  G. Griso , Periodic unfolding and homogenization, C. R. Acad. Sci. Paris, Ser. I, 335 (2002) , 99-104.  doi: 10.1016/S1631-073X(02)02429-9.
      G. W. Clark  and  R. E. Showalter , Two-scale convergence of a model for flow in a partially fissured medium, Electron. J. Differential Equations, 1999 (1999) , 1-20. 
      H. I. Ene  and  D. Polisevski , Model of diffusion in partially fissured media, Z. Angew. Math. Phys., 53 (2002) , 1052-1059.  doi: 10.1007/PL00013849.
      R. Helmig, Multiphase Flow and Transport Processes in the Subsurface, Springer, Berlin, 1997.
      P. Henning , M. Ohlberger  and  B. Schweizer , Homogenization of the degenerate two-phase flow equations, Math. Models Methods Appl. Sci., 23 (2013) , 2323-2352.  doi: 10.1142/S0218202513500334.
      U. Hornung, Homogenization and Porous Media, Springer-Verlag, New York, 1997.
      M. Jurak , L. Pankratov  and  A. Vrbaški , A fully homogenized model for incompressible two-phase flow in double porosity media, Appl. Anal., 95 (2016) , 2280-2299.  doi: 10.1080/00036811.2015.1031221.
      V. A. Marchenko and E. Ya. Khruslov, Homogenization of Partial Differential Equations Boston, Birkhäuser, 2006.
      M. Panfilov, Macroscale Models of Flow Through Highly Heterogeneous Porous Media, Kluwer Academic Publishers, Dordrecht-Boston-London, 2000. doi: 10.1007/978-94-015-9582-7.
      L. Pankratov  and  V. Rybalko , Asymptotic analysis of a double porosity model with thin fissures, Mat. Sb., 194 (2003) , 121-146. 
      G. Sandrakov , Averaging of parabolic equations with contrasting coefficients, Izv. Math., 63 (1999) , 1015-1061. 
      R. P. Shaw, Gas Generation and Migration in Deep Geological Radioactive Waste Repositories. Geological Society, 2015.
      J. Simon , Compact sets in the space $L^p(0,t; B)$, Ann. Mat. Pura Appl., IV. Ser., 146 (1987) , 65-96. 
      T. D. van Golf-Racht, Fundamentals of Fractured Reservoir Engineering, Elsevier Scientific Pulishing Company, Amsterdam, 1982.
      J. L. Vázquez, The Porous Medium Equation, Oxford University Press Inc., New York, 2007.
      L. M. Yeh , Homogenization of two-phase flow in fractured media, Math. Models Methods Appl. Sci., 16 (2006) , 1627-1651.  doi: 10.1142/S0218202506001650.
  • 加载中



Article Metrics

HTML views(739) PDF downloads(248) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint